MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. HERO®; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

MERIT MEDICAL SYSTEMS INC. HERO®; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number 00884450386514
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 06/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that a patient diagnosed with central venous stenosis died in the icu post procedure.The procedure was the implantation of a prosthetic vascular graft.During insertion, the device was became stuck when inserting in the peel-away sheath.A new peel-away sheath was tested and the graft was stuck again and could not be released.The patient's blood pressure started to fall.Resuscitation was required, the patient's heartbeat returned after an electric shock, and the operation was stopped.The patient was transferred to icu and received a blood transfusion.Cause of death is unknown.
 
Additional Manufacturer Narrative
The suspect medical device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.Should the device be returned later, the investigation will be reopened.

Brand Name
HERO®
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012084662
MDR Report Key17205222
Report Number1721504-2023-00058
Device Sequence Number6741628
Product Code DSY
UDI-Device Identifier00884450386514
UDI-Public00884450386514
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K172637
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/21/2023
Device Model Number00884450386514
Device Catalogue NumberHERO1000/C
Device Lot NumberH2293069
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2023
Supplement Date Received by Manufacturer08/07/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age41 YR
Patient SexMale